Alert archive / Indiana / Gale Watches in 2012

Gale Watch 6, NWS Northern Indiana

April 14, 2012

NWS Northern Indiana issued this gale watch at Apr 14, 2012, 11:10 AM EDT. It took effect at Apr 15, 2012, 2:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 14, 2012, 11:10 AM EDT (15:10 UTC)
In effect from
Apr 15, 2012, 2:00 PM EDT
Expired
Apr 15, 2012, 7:28 AM EDT
In force
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

352 
WHUS73 KIWX 141510
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1110 AM EDT SAT APR 14 2012

LMZ043-046-142315-
/O.NEW.KIWX.GL.A.0006.120415T1800Z-120416T0500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1110 AM EDT SAT APR 14 2012

...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY
NIGHT...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
GALE WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
LATE SUNDAY NIGHT. 

* WINDS: SOUTH GALES TO 35 KNOTS. 

* WAVES: BUILDING TO 3 TO 6 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
4 follow-up statements
013 
WHUS73 KIWX 142010
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
410 PM EDT SAT APR 14 2012

LMZ043-046-150415-
/O.CON.KIWX.GL.A.0006.120415T1800Z-120416T0500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
410 PM EDT SAT APR 14 2012

...GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
LATE SUNDAY NIGHT...

A GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE
SUNDAY NIGHT. 

* WINDS: SOUTH GALES TO 35 KNOTS.

* WAVES: BUILDING TO 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
178 
WHUS73 KIWX 150142
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
942 PM EDT SAT APR 14 2012

LMZ043-046-150945-
/O.CON.KIWX.GL.A.0006.120415T1800Z-120416T0500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
942 PM EDT SAT APR 14 2012

...GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
LATE SUNDAY NIGHT...

A GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE
SUNDAY NIGHT. 

* WINDS: SOUTH GALES TO 35 KNOTS.

* WAVES: BUILDING TO 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
684 
WHUS73 KIWX 150806
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
406 AM EDT SUN APR 15 2012

LMZ043-046-151615-
/O.CON.KIWX.GL.A.0006.120415T1800Z-120416T0500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
406 AM EDT SUN APR 15 2012

...GALE WATCH REMAINS IN EFFECT FROM 2 PM EDT THIS AFTERNOON
THROUGH LATE TONIGHT...

A GALE WATCH REMAINS IN EFFECT FROM 2 PM EDT THIS AFTERNOON
THROUGH LATE TONIGHT. 

* WINDS: SOUTH GALES TO 35 KNOTS.

* WAVES: BUILDING TO 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
925 
WHUS73 KIWX 151128
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
728 AM EDT SUN APR 15 2012

LMZ043-046-151930-
/O.UPG.KIWX.GL.A.0006.120415T1800Z-120416T0500Z/
/O.NEW.KIWX.GL.W.0016.120415T1500Z-120417T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
728 AM EDT SUN APR 15 2012

...GALE WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
EDT MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS: SOUTH GALES TO 35 KNOTS VEERING SOUTHWEST MONDAY.

* WAVES: BUILDING TO 4 TO 7 FEET BY MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this gale watch went out at Apr 14, 3:46 AM EDT, 7 hours 24 minutes earlier.

Area forecast discussion, Apr 14, 3:46 AM EDT, 7 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
346 AM EDT SAT APR 14 2012

.SHORT TERM... / TODAY THROUGH SUNDAY NIGHT /

MOISTURE ADVECTION AND ISENTROPIC UPGLIDE (30 KNOTS OF CROSS
ISOBARIC FLOW ON THE 300K SFC) AHEAD OF AN APPROACHING SFC WARM
FRONT IN DEEPENING SOUTHWESTERLY FLOW WILL LIKELY PROVIDE THE AREA
WITH SCATTERED TO NUMEROUS RAIN SHOWERS THIS MORNING INTO EARLY
THIS AFTERNOON. BEST CHANCES APPEAR TO BE ACROSS SOUTHERN AND
EASTERN ZONES PER LATEST HRRR/4KM WRF PROGS AND RADAR TRENDS.
OPTED FOR A DOWNGRADE TO SLIGHT CHC THUNDER WORDING GIVEN RATHER
MEAGER ELEVATED CAPE/7-5H LAPSE RATES. RAINFALL AMOUNTS OVERALL
SHOULD BE LIGHT GIVEN WEAK FORCING ALOFT AND INITIAL DRY
ANTECEDENT AIRMASS. THERE SHOULD BE A LULL IN THE SHOWER ACTIVITY
LATER THIS AFTERNOON (ESPECIALLY NORTH) AS ISENTROPIC ASCENT
BRIEFLY WANES AND WEAK SHORTWAVE ENERGY IN SW FLOW EXITS EAST.
OTHERWISE...DROPPED TEMPS SEVERAL DEGREES TODAY GIVEN ABUNDANT
CLOUD COVER/SHOWERS.

ATTENTION THEN TURNS TO THE VIGOROUS SHORTWAVE OVER SRN CA THAT WILL
ROUND THE BASE OF THE DEEP WESTERN CONUS TROUGH AND EJECT INTO THE
CENTRAL/NORTHERN PLAINS TONIGHT...AND INTO THE UPPER MIDWEST
TOMORROW. ASSOCIATED PLAINS 150-170M MID LVL HEIGHT FALLS WILL
HELP AID IN THE DEVELOPMENT OF A 50-60 KT LOW LEVEL JET SATURDAY
NIGHT. HEIGHT ADJUSTMENT AND STRONG LLJ SHOULD ALLOW THE SFC WARM
FRONT TO FINALLY SURGE NORTH THROUGH THE AREA SATURDAY
NIGHT...WITH THE FA FIRMLY ENTRENCHED IN THE SYSTEM WARM SECTOR BY
SUNDAY. RAISED POPS INTO THE MID CHC CATEGORY SATURDAY NIGHT AS
EXPECT TO SEE AT LEAST SCATTERED CONVECTION DEVELOP ON THE NOSE OF
THE AFOREMENTIONED LLJ...AND WILL HAVE TO WATCH THE POSSIBLE
DEVELOPMENT OF AN UPSTREAM CONVECTIVE COMPLEX THAT COULD HOLD
TOGETHER EWD THROUGH THE FA. HELD OFF ON RAISING TO LIKELY AS BEST
COUPLING OF SFC CONVERGENCE AND UPPER DIFFLUENCE WILL BE LOCATED
ACROSS IA/WI/MI/ETC. NOT MUCH OF A SEVERE THREAT LOCALLY GIVEN
LIMITED ELEVATED INSTABILITY (0-8 KM CAPE NEAR 500 J/KG)...WITH
LOCALIZED HEAVY RAINFALL THE MAIN THREAT GIVEN PWATS IN EXCESS OF
1.25 INCHES WITHIN THE LOW LVL THETA-E RIDGE. DEEP MIXING AND AT
LEAST PARTIAL SUNSHINE IN THE WARM SECTOR SUNDAY SHOULD RESULT IN
A WARM AND WINDY DAY. BUFR SOUNDINGS CONTINUE TO SHOW MIXING TO
850/825 HPA WHICH SUPPORTS HIGHS IN THE LOW 80S. THE PRIMARY
CHANGE TO SUNDAY'S GRIDS WERE TO REMOVE LOW CHC POPS.

THUNDERSTORMS WILL LIKELY FIRE ALONG A PRE-FRONTAL TROUGH OR CDFNT
LATER SUNDAY AFTERNOON FROM WI SWD INTO WESTERN IL AND EASTERN MO.
SUFFICIENT CAPE AND DEEP LAYER SHEAR SHOULD SUPPORT A FEW SEVERE
CELLS. STRONG NEARLY UNIDIRECTIONAL FLOW PARALLEL TO THE FRONTAL
BOUNDARY SHOULD ALLOW SCT CONVECTION (DISCRETE SUPERCELLS?) TO
ORGANIZE INTO A LINE OF RAIN/STORMS. THIS ACTIVITY SHOULD HOLD
TOGETHER AND MOVE THROUGH THE AREA FROM W TO E SUNDAY NIGHT GIVEN
INCREASING UPPER LEVEL SUPPORT IN ADVANCE OF THE OPENING MID LVL
TROUGH. USED A MODEL BLEND TO TIME HIGHER LIKELY POPS INTO THE FAR
NW IN THE EVENING...AND EASTERN HALF OVERNIGHT. THE SEVERE THREAT
THIS FAR EAST APPEARS TO BE RATHER LOW GIVEN POOR DIURNAL TIMING
AND BOUNDARY LAYER DESTABILIZATION.

&&

.LONG TERM...
POTENT SW TROUGH SWINGING THROUGH THE DESERT SW THIS MORNING WILL
RAPIDLY SWEEP NEWD SHRT TERM AND QUICKLY DEAMPLIFY EWD ACRS THE
LAKES TO START THE PD ON MON. AS NOTED YDA AND XPCD AGAIN TDA...00Z
GUIDANCE EVEN QUICKER W/EWD EJECTION OF THIS WKNG SYS AND WILL SCALE
BACK POPS AGAIN ON MON W/DRY AFTN PD XPCD. HWVR CAA WING SLWR TO
SPREAD ACRS AREA AND PER WARM START MON AM...WILL SHADE MAX TEMPS
SLIGHTLY WARMER ESP FAR E.

AFT THAT FLW PATTN ALOFT BREAKS DOWN INTO A HIGH ZONAL FLW STATE.
MULTITUDE OF HARD TO TIME PERTURBATIONS IN THE FLW CONT TO YIELD
HAVOC IN MODEL SOLUTIONS AND AS AN EXAMPLE READILY APPARENT IN GFS
MEX MOS W/LATEST 00Z RUN 10-15 DEGREES COLDER DYS6-8. HWVR 00Z
CONSENSUS FAIRLY AGREEABLE THROUGH DY7 (FRI) BFR DIVERGING FURTHER
NXT WEEKEND. TIMING OF LEAD WK IMPULSE MID WEEK STILL SOMEWHAT
UNCERTAIN BUT FITTING W/PRIOR POP INSERTION WED NIGHT. MUCH MORE
VIGOROUS IMPULSE PROGGED TO AMPLIFY EWD INTO THE LAKES LT WEEK AND
PER AGREEABLE SIMILARITY ALOFT BTWN GFS/ECMWF WILL BUMP POPS THU
NIGHT HIGHER YET CONT TO HOLD SHORT OF LIKELY AT THIS RANGE FOR FRI.

OTHERWISE SFC RIDGE BLDG SEWD OUT OF CANADA MON-TUE WILL LEAD TO
FROST CONCERNS AGAIN TUE AM.

&&

.AVIATION... / 06Z TAFS /

DEEPER MOISTURE WILL STREAM EASTWARD INTO THE AREA TODAY INTO
TONIGHT. THIS WILL ALLOW VFR CIGS TO LOWER TO MVFR LATER THIS
MORNING INTO EARLY THIS AFTERNOON. SCATTERED SHOWERS WILL BE
POSSIBLE THIS MORNING...ESPECIALLY AT FWA. LATEST HRRR/RADAR
TRENDS SUGGEST BEST CHANCES FOR SHOWERS AT FWA BTW 11-18Z AND AT
SBN BTW 10-15Z. HELD OFF ON A CB/TSRA MENTION AS PROBABILITY FOR
ANY OF THESE SHOWERS TO CONTAIN THUNDER IS VERY LOW. MAINLY DRY
THIS AFTERNOON AS CONVECTION LIKELY RE-FIRES SOUTH AND WEST INVOF
OF THE APPROACHING SFC WARM FRONT. LOW LEVELS WILL SATURATE
FURTHER THIS AFTN/EVE WITH LOWERING CIGS...OFFSET SOMEWHAT BY
DIURNAL MIXING. OTHERWISE...CONDITIONS MAY DETERIORATE TO IFR
TOMORROW NIGHT AS THE WARM FRONT MIXES NWD THROUGH THE AREA WITH
SHOWERS/STORMS POSSIBLE. CONFIDENCE IN TIMING/COVERAGE TOO LOW TO
INCLUDE A MENTION AT THIS STAGE.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...STEINWEDEL
LONG TERM...T
AVIATION...STEINWEDEL
Hazardous weather outlook, Apr 14, 4:58 AM EDT, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
458 AM EDT SAT APR 14 2012

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-150900-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
458 AM EDT SAT APR 14 2012 /358 AM CDT SAT APR 14 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

AN ISOLATED THUNDERSTORM IS POSSIBLE TODAY AND TONIGHT. NO SEVERE
WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A CHANCE FOR THUNDERSTORMS EXISTS SUNDAY NIGHT. NO SEVERE WEATHER
IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-150900-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
458 AM EDT SAT APR 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

AN ISOLATED THUNDERSTORM IS POSSIBLE TODAY AND TONIGHT. NO SEVERE
WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A CHANCE FOR THUNDERSTORMS EXISTS SUNDAY NIGHT. NO SEVERE WEATHER
IS EXPECTED AT THIS TIME. CONDITIONS HAZARDOUS TO SMALL CRAFT ARE
EXPECTED TO DEVELOP LATE SATURDAY NIGHT AND CONTINUE INTO MONDAY
EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

Nearby

Gale Watches in Indiana, 2012Every gale watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.